IJPAM: Volume 89, No. 3 (2013)

A POINTWISE POISSON APPROXIMATION FOR RANDOM
SUMS OF GEOMETRIC RANDOM VARIABLES

K. Teerapabolarn
Department of Mathematics
Faculty of Science
Burapha University
Chonburi, 20131, THAILAND


Abstract. We determine a bound for the point metric between the distribution of random sums of independent geometric random variables and an appropriate Poisson distribution. Three examples have been given to illustrate the results obtained.

Received: June 18, 2013

AMS Subject Classification: 62E17, 60F05, 60G05

Key Words and Phrases: geometric random variable, Poisson approximation, random sums, point metric

Download paper from here.



DOI: 10.12732/ijpam.v89i3.6 How to cite this paper?
Source:
International Journal of Pure and Applied Mathematics
ISSN printed version: 1311-8080
ISSN on-line version: 1314-3395
Year: 2013
Volume: 89
Issue: 3